MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71019
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower extremity pain.The implantable pulse generator (ipg) was placed in the lateral thigh area with the implanted leads targeting the sciatic nerve.In (b)(6) 2025, the patient reported feeling some heating sensation at the site of the ipg.The patient reported the sensation was only felt when stimulation was running.The physician evaluated the patient and found no signs of any skin reaction or rash.Physician did recommend the patient use a steroid skin cream at the site of the adhesive clip.The skin cream was not successful in addressing the heating sensation and in (b)(6) 2025 the patient was advised to stop using the system for some time to see if the symptoms resolved after taking a break.Issue was not resolved.The nalu system was tested for impedance issues and returned good readings, all components appeared to be functioning as expected.Cause of the heating yet undetermined, however the physician noted suspicion of the heating being related to development of scar tissue at the ipg site.The patient declined physician recommendation for steroid injection at the site.On (b)(6) 2025 the patient reported to a nalu representative that the heating sensation was felt during a lumbar mri scan that was performed on (b)(6) 2025.The firm was not notified of the planned mri scan prior and thus no evaluation of the system was performed prior to the scan.The patient reports doing an impedance test of the system using the patient's remote-control device prior to performing the mri.Patient reports that the scan was stopped immediately upon noting the heating of the device.A nalu representative repeated the impedance testing after the mri and all results returned good readings, showing no open circuits or other impedance issues.As of (b)(6) 2025 the patient has completely stopped using the nalu system due to continued sensation of heating when the system is actively delivering therapy.Patient has requested explant of the system.As of (b)(6) 2025 the system remains implanted with explant scheduled to take place on (b)(6) 2025.
 
Additional Manufacturer Narrative
All troubleshooting and testing of the device while it remains implanted has returned good results and there has been no cause identified for the heating sensation reported by the patient.The plan of care is not yet determined at the time of the inital reporting.While there are no reports of any life threatening or serious injury having occurred, the firm is choosing to file an mdr out of an abundance of caution.The firm is also recommending surgical intervention to remove the device allow for further testing of the involved components.This appears to be an isolated event and there is no indication of any other similar devices from nalu being implicated based on the initial investigation.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22801719
Report Number3015425075-2025-00242
Device Sequence Number8951187
Product Code GZF
UDI-Device Identifier00812537037196
UDI-Public(01)00812537037196(11)240607(17)270607
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71019
Device Catalogue Number71019
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown